MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE; BIO SOFT TISSUE FIXATN FASTNR
Model Number IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/11/2025, a sales representative reported via email that the anchor of the swivelock from the ar-8929bc-cp achilles mid substance speedbridge implant system, snapped during insertion.The bone was prepared, drilled, and tapped according to the recommended technique.The eyelet remained in place with a partial anchor because the portion already inserted could not be removed.This was discovered during an achilles repair procedure on (b)(6) 2025.Additional information was received on 11/17/2025: the surgeon reported that the anchor of the swivelock from the ar-8929bc-cp achilles mid-substance speedbridge implant system felt normal resistance upon insertion.The anchor was partially inserted when it broke.No additional products were used to complete the case because the anchor remained secure with partial insertion.There was a case delay of approximately 3¿5 minutes, resulting in an additional 3¿5 minutes of anesthesia.All detached fragments were accounted for and retrieved.The eyelet remained intact during the event.Bone preparation for implant insertion was performed using the instrumentation provided in the kit.The drill, drill guide, and hand tap were used; the power tap was not used.The bone was assessed as hard but not abnormally hard.No adverse effects have been reported.No photos were taken of the event.
 
Additional Manufacturer Narrative
The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is improper bone preparation, as the anchor appears to have been implanted into hard, dense bone.Dfu-0309-eo revision 3 speedbridge¿ and suturebridge¿ implant systems attempting implantation into hard, dense bone and/or drilling/punching smaller diameter holes than recommended may cause failure (breakage) of the implant during insertion.The complaint allegation was not confirmed.No evidence of that failure was received.

Brand Name
IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23684846
Report Number1220246-2025-05291
Device Sequence Number15891320
Product Code MAI
UDI-Device Identifier00888867131651
UDI-Public(01)00888867131651(11)250625(17)290531(10)15456316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE
Device Catalogue NumberAR-8929BC-CP
Device Lot Number15456316
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown